# SDR 2002UALA01248

- Difficulty date: July 24, 2002
- Submitted: August 6, 2002
- Operation: Air carrier
- Aircraft: N223UA
- Make and model: Boeing 777222
- Aircraft serial: 30224
- Aircraft time: 3,428 hours, 544 cycles
- Engine: Pwa PW4090
- System (JASC): 5754 · Leading Edge Devices
- Part: Filler
- Condition: Missing
- Location: L/E Slat
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AT C-CHECK MAINTENANCE, UAL DISCOVERED 20 INCHES OF OUTBOARD END OF FILLER WAS MISSING FROM THE NR 1 SLAT SEAL.  THIS FILLER WAS INSTALLED PER THE MANUFACTURER.   SUPPLEMENTAL DATA UPDATE UAL SUSPECTS THAT TENSION WAS INDUCED DURING THE INSTALLATION OF THE BULB SEAL FILLER, CAUSING IT TO EVENTUALLY TEAR AND BREAK.  EVENTUALLY IT WORKED ITS WAY OUT OF THE BULB SEAL DURING SERVICE.
